MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA, RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA, RBC SET
Catalog Number 82400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the customer provided a photo of the sample bag and it was observed that part of the tubing to sample pouch was not clamped possibly caused air to go to the sample pouch.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported air in the sample bag prior to phlebotomy of the donor.Per the customer, pre-phlebotomy of the donor during tubing set test they received 1 - pressure test error - access neg.Not reached alarm and air removal failure alarm and noticed that sample bag was filled with air.There was not a transfusion recipient or patient involved at the time of this incident as the reported issue was detected prior to starting the procedure, therefore no patient/recipient information is reported for the event.The trima disposable set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide and updated information in corrective action: an internal capa has been initiated to evaluate air in the sample bag.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide correction: during follow-up with the customer, they indicated that event has not reoccurred and the staff were retrained on 11/21/19.Corrected corrective action: an internal capa has been initiated to evaluate the sidewall pinch clamp and air in the sample bag.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide in investigation: during follow-up with the customer, they indicated that event has not reoccurred and the staff was retrained.Updated investigation: a photograph was submitted to terumo bct in lieu of the disposable set to aid in the investigation.Analysis of the image revealed a used access assembly with the sample bag inflated with air.Both white pinch clamps are closed, and the blue pinch clamp is open.It is noted that the white pinch clamp to the sample bag is the old-style clamp without the sidewalls.The sample bag pinch clamp appears slightly askew/closed off center.Corrected corrective action: an internal capa has been opened to evaluate the sidewall pinch clamp not effectively occluding the sample bag line consistently.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6, h.7 and h.10.Correction: trima field action 35 has been initiated to notify all trima users of a potential safety hazard occurs if the system displays an alert and instructions are not observed and followed.Terumo bct is taking corrective action by reminding all users of the action to be taken to mitigate this risk.Alerts and instructions are presented to the operator if the sample bag inflates.Terumo bct instructs all trima users to provide supplementary training and to continue to use the trima accel system in accordance with the operator¿s manual.Root cause: specific root cause could not be definitively determined for this incident.Possible causes include: a clamp malfunction where the clamp skews to the side as it is closed, or the clamp does not fully occlude the tubing when closed due to interference between the clamp and the tube.Additional contributing factors could be related to user interface, where either the sample bag clamp was not closed at the system prompt or the clamp was closed but it was skewed on the tubing enabling a portion of the tubing to allow air to pass.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET, PLASMA, RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key8901398
Report Number1722028-2019-00234
Device Sequence Number1828937
Product Code GKT
UDI-Device Identifier05020583824003
UDI-Public05020583824003
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Catalogue Number82400
Device Lot Number1803225151
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer08/29/2019
09/23/2019
11/04/2019
12/13/2019
12/27/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/10/2019
10/04/2019
11/22/2019
12/17/2019
01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;